MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. CHAMELEON; CATHETER, CONTINUOUS FLUSH

COVIDIEN MFG SOLUTIONS S.A. CHAMELEON; CATHETER, CONTINUOUS FLUSH
Model Number CH05-40-75US
Medical Device Problem Codes Fluid/Blood Leak (1250); Moisture Damage (1405); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Unintended Radiation Exposure (4565)
Date of Event 04/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during procedure, the doctor was doing a radial cephalic fistula in the wrist area.The healthcare professional (hcp) asked for a 5mm chameleon since the hcp would be working in the artery.They prepped the balloon with saline and advanced over a.035 merit laureate hydrophillic guide wire.The hcp positioned the balloon under fluoroscopy going retrograde using a 6fr cordis sheath and then saw blood exited the backend of the wire port.They decided to pull the catheter back.At that time, the hcp noticed under fluoroscopy that the balloon had detached from the catheter shaft.The doctor then removed the shaft portion but could not get the remaining balloon.The hcp gained access going antegrade, angioplastied the vein using a 5mm vaccess and took an angiogram through the sheath.The doctor then went back retrograde and inserted a 7x60 lifestar stent to see if the hcp could trap the balloon between the stent and artery.The doctor saw the balloon move and decided it would be best if the patient went to the or (operating room) to have it removed.The catheter was not repaired, no cleaning agent used on the device, no tego utilized, no luer adapter issue and the insertion site was treated with blue chloraprep prior to product placement.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, the doctor was doing a radial cephalic fistula in the wrist area.The healthcare professional (hcp) asked for a 5mm chameleon since the hcp would be working in the artery.They prepped the balloon with saline and advanced over a.035 merit lauretae hydrophillic guide wire.The hcp positioned the balloon under fluoroscopy going retrograde using a 6fr cordis sheath and then saw blood coming out of the back of the wire port which was the port at the back of the balloon where the wire sticks out.They decided to pull the catheter back.At that time, the hcp noticed under fluoroscopy that the balloon had detached spontaneously from the catheter shaft.The doctor then removed the shaft portion but could not get the remaining balloon.The doctor was not able to complete the entire procedure because the balloon was blocking parts of the artery.The hcp gained access going antegrade, angioplastied the vein using a 5mm vaccess and took an angiogram through the sheath.The doctor then went back retrograde and inserted a 7x60 lifestar stent to see if the hcp could trap the balloon between the stent and artery.The doctor saw the balloon move and decided it would be best if the patient went to the or (operating room) to have it removed.The patient was admitted into the hospital on the same day.Surgical procedures required and performed at an access center.The patient was transferred to the hospital where a different surgeon performed a cut down to retrieve the balloon.The event was resolved and the detached balloon was removed on the same day.It was stated the balloon was never inflated and the balloon detached from the catheter while being inserted into the patient.Nothing unusual/abnormal observed on the device prior to use.Flushing performed per the instructions for use (ifu) and it was flushed with no issues identified.No difficulty noted when removing the balloon protector sleeve from the catheter during set up and prior to use.The device did not pass through a previously deployed stent.No resistance encountered when advancing the device.No excessive force was used.There was no noticeable damage to the balloon.The broken balloon that has been removed from the patient will not be returned.The catheter was not repaired, no cleaning agent used on the device, no tego utilized, no luer adapter issue and the insertion site was treated with blue chloraprep prior to product placement.There was unspecified amount of b lood loss and blood transfusion was not required.Patient is doing fine.There were no additional complications.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the balloon was detached from the catheter and was not returned.The balloon detached from the connection site near the infusion plate.The detachment site appeared jagged when viewed through a microscope.No kinks in the shaft were noted.The balloon port was filled with dried blood and could not be flushed.The other ports were able to be flushed without issue.It was reported that there was detachment of the balloon, and there was leakage on the distal end of the shaft.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CHAMELEON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
clay chandler
5920 longbow drive
boulder, CO 80301
3035306409
MDR Report Key14414433
Report Number3009211636-2022-00117
Device Sequence Number12150719
Product Code KRA
UDI-Device Identifier07290016745016
UDI-Public07290016745016
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2022
Device Model NumberCH05-40-75US
Device Catalogue NumberCH05-40-75US
Device Lot Number22001735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer05/10/2022
07/11/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date05/26/2022
07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age49 YR
Patient SexMale
Patient RaceWhite